Alert archive / Illinois / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 313, NWS St. Louis, MO

July 29, 20237 counties in Illinois; Jefferson County, Sainte Genevieve County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 29, 2023, 4:16 PM CDT for 7 counties in Illinois; Jefferson County, Sainte Genevieve County, Missouri. It was in force for 44 min. 30 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2023, 4:16 PM CDT (21:16 UTC)
Expired
Jul 29, 2023, 5:00 PM CDT
In force
44 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Damage threat
Destructive
Hail
1.0 in
Wind
80.0 mph

Counties Bond County, IL, Clinton County, IL, Madison County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Jefferson County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 88 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 4:17 PM CDTTSTM WND GST 59Collinsville, ILCWOP report.
Jul 29, 4:17 PM CDTTSTM WND GST 621 W Waterloo, ILObservation from the Monroe County Fairground near Waterloo IL.
Jul 29, 4:18 PM CDTTSTM WND DMGCarlyle, ILTrees and limbs down.
Jul 29, 4:18 PM CDTTSTM WND GST 53St. Louis Regional Airp, IL
Jul 29, 4:21 PM CDTTSTM WND DMG1 Nw Wood River, IL6 inch tree limb down at Wood River Ave and First Street. 4 inch tree limbs down along Washington Ave. Time estimated from radar.
Jul 29, 4:21 PM CDTTSTM WND DMGO'Fallon, ILpartial roof collapse from wind. time estimated from radar.
Jul 29, 4:21 PM CDTTSTM WND DMGO'Fallon, ILPartial roof collapse, potentially related to a downed tree branch. Time estimated from radar.
Jul 29, 4:22 PM CDTTSTM WND DMG2 Nw Wood River, ILTree limbs down in the East Alton area. Lost power in the area. Time estimated by radar.
Jul 29, 4:22 PM CDTTSTM WND DMGWood River, ILA few 2 inch tree limbs down in the area. Spotter also noted a powerline was down a block away from their residence. Time estimated by radar.
Jul 29, 4:24 PM CDTTSTM WND DMG1 W Scott Afb, IL12 inch diameter tree limb blown down. Time estimated by radar.
Jul 29, 4:25 PM CDTTSTM WND DMG2 W O'Fallon, ILtrees down, power poles snapped, and power lines down in Fairview Heights and OFallon IL. a partial roof collapse in OFallon.
Jul 29, 4:25 PM CDTTSTM WND DMGGreenville, ILTrees and limbs down.
Jul 29, 4:25 PM CDTTSTM WND DMGNew Minden, ILLarge tree branches down.
Jul 29, 4:26 PM CDTTSTM WND DMG3 E O'Fallon, ILlarge tree snapped. photos from social media. time estimate from radar.
Jul 29, 4:28 PM CDTTSTM WND DMG4 Sse Mascoutah, IL6 ft diameter tree snapped. Time estimated by radar.
Jul 29, 4:30 PM CDTTSTM WND DMG1 Wnw Swansea, ILNumerous large tree limbs blown down, winds estimated around 60 mph.
Jul 29, 4:30 PM CDTTSTM WND DMGLenzburg, ILtree limbs down and roof damage.
Jul 29, 4:32 PM CDTTSTM WND GST 642 Se Belleville, ILObservation relayed by St. Clair County Skywarn.
Jul 29, 4:37 PM CDTTSTM WND GST 63Scott Afb, IL
Jul 29, 4:40 PM CDTTSTM WND GST 66Smithton, ILCWOP report.
Jul 29, 4:41 PM CDTTSTM WND GST 732 Se Swansea, IL
Jul 29, 4:47 PM CDTTSTM WND DMGLebanon, ILLarge tree branches down.
Jul 29, 4:50 PM CDTTSTM WND DMG1 Ese Troy, ILHAM radio relayed report of 4 inch diameter tulip tree being blown down.
Jul 29, 4:50 PM CDTTSTM WND GST 602 Ne Houston, ILTime estimate from radar.
Jul 29, 4:52 PM CDTTSTM WND DMG2 Wnw Steeleville, ILCorrects previous non-tstm wnd dmg report from 2 WNW Steeleville. Several power poles down.
Jul 29, 4:52 PM CDTNON-TSTM WND DMG2 Wnw Steeleville, ILSeveral power poles down.
Jul 29, 4:55 PM CDTTSTM WND DMGHighland, ILReport of four broken power poles within the city.
Jul 29, 4:55 PM CDTTSTM WND GST 561 Ese Sparta, ILCorrects previous tstm wnd gst report from 1 ESE Sparta. Location: KSAR.
Jul 29, 4:55 PM CDTTSTM WND GST 561 Ese Sparta, IL
Jul 29, 5:00 PM CDTTSTM WND DMGCoulterville, ILReports of trees and limbs down scattered about the town.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 26 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 11:28 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2023-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2023-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-536 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

902 
WUUS53 KLSX 292116
SVRLSX
ILC005-027-119-133-157-163-189-MOC099-186-292200-
/O.NEW.KLSX.SV.W.0313.230729T2116Z-230729T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
416 PM CDT Sat Jul 29 2023

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Clinton County in south central Illinois...
  Southern Bond County in south central Illinois...
  Monroe County in southwestern Illinois...
  Madison County in southwestern Illinois...
  Western Washington County in south central Illinois...
  Randolph County in southwestern Illinois...
  St. Clair County in southwestern Illinois...
  Southeastern Jefferson County in east central Missouri...
  Northern Ste. Genevieve County in southeastern Missouri...

* Until 500 PM CDT.

* At 413 PM CDT, severe thunderstorms were located along a line
  extending from near Bethalto to near Collinsville to 9 miles north
  of Bloomsdale, moving east at 40 mph.

  THESE ARE DESTRUCTIVE STORMS FOR MANY AREAS IN MADISON, ST CLAIR, 
AND MONROE COUNTIES IN ILLINOIS.

  HAZARD...80 mph wind gusts and quarter size hail.

  SOURCE...Trained weather spotters. At 354 PM A WIND GUST OF 80 MPH 
           WAS RECORDED AT LAMBERT INTERNATIONAL AIRPORT.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Severe thunderstorms will be near...
  Belleville, O'Fallon, Edwardsville, Swansea, Glen Carbon, Shiloh, 
  Troy, Maryville, Lebanon, and Freeburg around 420 PM CDT.
  Mascoutah, St. Jacob, and Marine around 425 PM CDT.
  Highland, New Baden, Trenton, New Athens, and Alhambra around 430 
  PM CDT.

Other locations in the path of these severe thunderstorms include
Aviston, Baldwin, Marissa, St. Rose, Albers, New Memphis, Breese,
Germantown, Pocahontas, Jamestown and Sparta.

This includes the following highways...
 Interstate 70 in Illinois between exits 21 and 45.
 Interstate 55 in Illinois between exits 23 and 30.
 Interstate 64 in Illinois between exits 9 and 41.
 Interstate 55 in Missouri between exits 157 and 170.

This also includes Felix Valle House State Park and Horseshoe Lake
State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across MADISON, MONROE, AND ST CLAIR COUNTIES IN 
ILLINOIS. SEEK SHELTER NOW inside a sturdy structure and stay away 
from windows! 
&&

LAT...LON 3822 8946 3822 8959 3795 8960 3782 8968
      3780 8968 3785 8974 3785 8979 3788 8980
      3791 8984 3787 8990 3787 8994 3808 9043
      3865 9012 3879 9014 3881 9012 3884 9011
      3887 9015 3894 9016 3889 8938 3867 8927
TIME...MOT...LOC 2113Z 267DEG 33KT 3894 9005 3866 8995 3815 9023 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...80 MPH

$$

Jaja
2 follow-up statements
495 
WWUS53 KLSX 292128
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
428 PM CDT Sat Jul 29 2023

ILC005-027-119-133-157-163-189-MOC099-186-292200-
/O.CON.KLSX.SV.W.0313.000000T0000Z-230729T2200Z/
Clinton IL-Bond IL-Monroe IL-Madison IL-Washington IL-Randolph IL-
St. Clair IL-Jefferson MO-Ste. Genevieve MO-
428 PM CDT Sat Jul 29 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CLINTON AND SOUTHERN BOND COUNTIES IN SOUTH CENTRAL ILLINOIS...
MONROE AND MADISON COUNTIES IN SOUTHWESTERN ILLINOIS...WESTERN
WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...RANDOLPH AND ST. CLAIR
COUNTIES IN SOUTHWESTERN ILLINOIS...SOUTHEASTERN JEFFERSON COUNTY IN
EAST CENTRAL MISSOURI AND NORTHERN STE. GENEVIEVE COUNTIES IN
SOUTHEASTERN MISSOURI...

At 427 PM CDT, severe thunderstorms were located along a line
extending from near Prairietown to near St. Jacob to near Red Bud,
moving east at 40 mph.

THESE ARE DESTRUCTIVE STORMS FOR ST. CLAIR, MONROE, AND RANDOLPH 
COUNTIES IN ILLINOIS.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Highland, Mascoutah, Red Bud, New Baden, Scott AFB, Trenton, New 
  Athens, Aviston, Marine, and Alhambra around 435 PM CDT.

Other locations in the path of these severe thunderstorms include
Marissa, St. Rose, Albers, Baldwin, New Memphis, Breese, Germantown,
Pocahontas, Jamestown, Sparta, Okawville, Tilden, Carlyle,
Beckemeyer, Lively Grove, Greenville, Coulterville and Beaver Creek.

This also includes Felix Valle House State Park and Horseshoe Lake
State Park.
 
This includes the following highways...
 Interstate 70 in Illinois between exits 21 and 45.
 Interstate 55 in Illinois between exits 23 and 30.
 Interstate 64 in Illinois between exits 9 and 41.
 Interstate 55 in Missouri between exits 157 and 170.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across ST. CLAIR, MONROE, AND RANDOLPH COUNTIES IN 
ILLINOIS. SEEK SHELTER NOW inside a sturdy structure and stay away 
from windows.
 
&&

LAT...LON 3822 8946 3822 8959 3795 8960 3782 8968
      3780 8968 3785 8974 3785 8979 3788 8980
      3791 8984 3787 8990 3787 8994 3808 9043
      3865 9012 3879 9014 3881 9012 3884 9011
      3887 9015 3894 9016 3889 8938 3867 8927
TIME...MOT...LOC 2127Z 270DEG 33KT 3895 8989 3867 8979 3816 9007 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...80 MPH

$$

Jaja
839 
WWUS53 KLSX 292139
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
439 PM CDT Sat Jul 29 2023

ILC005-027-119-133-157-163-189-MOC099-186-292200-
/O.CON.KLSX.SV.W.0313.000000T0000Z-230729T2200Z/
Clinton IL-Bond IL-Monroe IL-Madison IL-Washington IL-Randolph IL-
St. Clair IL-Jefferson MO-Ste. Genevieve MO-
439 PM CDT Sat Jul 29 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CLINTON AND SOUTHERN BOND COUNTIES IN SOUTH CENTRAL ILLINOIS...
MONROE AND MADISON COUNTIES IN SOUTHWESTERN ILLINOIS...WESTERN
WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...RANDOLPH AND ST. CLAIR
COUNTIES IN SOUTHWESTERN ILLINOIS...SOUTHEASTERN JEFFERSON COUNTY IN
EAST CENTRAL MISSOURI AND NORTHERN STE. GENEVIEVE COUNTIES IN
SOUTHEASTERN MISSOURI...

At 438 PM CDT, severe thunderstorms were located along a line
extending from Livingston to near Aviston to near Red Bud, moving
east at 40 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

These severe storms will be near...
  Breese, New Baden, Marissa, Aviston, St. Rose, Germantown, Albers, 
  Pocahontas, Baldwin, and Jamestown around 445 PM CDT.

Other locations in the path of these severe thunderstorms include
Sparta, Okawville, Tilden, Carlyle, Beckemeyer, Lively Grove, Beaver
Creek, Greenville and Coulterville.

This also includes Felix Valle House State Park and Horseshoe Lake
State Park.
 
This includes the following highways...
 Interstate 70 in Illinois between exits 21 and 45.
 Interstate 55 in Illinois between exits 23 and 30.
 Interstate 64 in Illinois between exits 9 and 41.
 Interstate 55 in Missouri between exits 157 and 170.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3822 8946 3822 8959 3795 8960 3782 8968
      3780 8968 3785 8974 3785 8979 3788 8980
      3791 8984 3787 8990 3787 8994 3808 9043
      3865 9012 3879 9014 3881 9012 3884 9011
      3887 9015 3894 9016 3889 8938 3867 8927
TIME...MOT...LOC 2138Z 267DEG 33KT 3896 8976 3868 8966 3817 8994 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Jaja

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:54 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 29, 2:54 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
254 PM CDT Sat Jul 29 2023

.SHORT TERM...  (Through Late Sunday Night)
Issued at 254 PM CDT Sat Jul 29 2023

A severe MCS is moving through the forecast area this afternoon,
producing widespread 60-70 mph winds and associated damage. The
complex will continue moving southeast through the remainder of the
afternoon, taking advantage of the 3500-4500 J/kg of SBCAPE present
across the area. While the 7-8 degree mid-level lapse rates are
enough to support hail development, the very warm low levels will
likely melt any hail that falls to below severe criteria through the
remainder of the event. As the MCS is moving through the forecast
area, a cold front is stretched across the I-70 corridor and
weakening as it slowly moves south.

After a break overnight in convection there is the potential for
another MCS to move from northwest Missouri into southeast Missouri
Sunday morning in tandem with a small shortwave disturbance within
the mid-level northwesterly flow. 1500-2000 J/kg of MUCAPE across
Missouri during the morning as well as 25-40 kts of 0-6 km shear
will be enough to organize and maintain the MCS complex before it
roots into the boundary layer during the mid-morning. 2000-3000 J/kg
of SBCAPE will be available at that point and through the remainder
of the afternoon. The CAMs are showing the complex weakening as it
moves through the LSX CWA, but there is little evidence to support
that scenario. Like today, damaging winds are the main concern with
this MCS as it rolls through, with large hail a lesser threat. While
guidance currently places the MCS across our far western and
southwestern borders, I cannot rule out isolated thunderstorm
development ahead of and to the northeast of this complex,
particularly along any outflow boundaries that linger across the
area. Damaging winds and large hail remain the primary threats with
any isolated convection that becomes strong to severe.

Temperatures are expected to be cooler on Sunday than most days this
previous week thanks to northerly post frontal winds, CAA, and
additional cloud cover and precipitation from Sunday's potential
MCS. Sunday's temperatures will kick off a trend of near normal
temperatures for the first half of the work week that will feel cool
in comparison to the 100+ highs we've experienced across much of the
area this week. Another round of showers and thunderstorms is
possible across central and southeast Missouri Sunday night into
Monday as a shortwave disturbance moves through the northwesterly
mid-level flow.

MRM

.LONG TERM...  (Monday through Next Saturday)
Issued at 254 PM CDT Sat Jul 29 2023

Little has changed in the long term: the ridge over the 4 Corners-
Texas region and trough over eastern Canada will persist and amplify
during the first portion of the work week. This amplified flow will
keep the area within a more active northwesterly flow, which will
interact with a surface boundary that will wobble around the
forecast area to bring multiple chances for showers and
thunderstorms. Associated cloud cover will aid in keeping
temperatures near normal, at least through the first half of the
work week.

Confidence is growing that a short period of above normal
temperatures will return to the mid-Mississippi Valley mid-week as
the mid-level ridge axis shifts eastward into the area. The global
ensembles are indicating that 850 mb temperatures will push between
the 97.5 and 99th climatological percentiles across portions of the
forecast area. This is by no means a guaranteed event, and the
timing and location of precipitation during this period will have a
large influence on how warm we get.

Towards the end of the period the cluster analysis are indicating
that the trough over eastern Canada will shift eastward, and another
trough will slide along the US-Canada border. The movement of this
trough could bring additional chances for showers and thunderstorms
as well as relatively cooler temperatures back to the region.

MRM

&&

.AVIATION...  (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1213 PM CDT Sat Jul 29 2023

A strong thunderstorm complex is approaching the forecast area
and will move through most of the terminals during the first 6
hours of the TAF period. KCOU, KJEF, KSTL, KSUS, and KCPS are most
likely to be impacted by heavy rain, reduced visibilites, wind
gusts up to 60-70 mph, and frequent lightning. While confidence is
high that this complex will produce those conditions, some
uncertainty remains in exactly where they will be experienced so
have kept mention to TSRA and visibility reduction for now.

In the wake of the system conditions will clear and winds will
become lighter and northerly as a cold front passes through the
region at the same time at the thunderstorms. VFR flight
conditions will prevail thereafter. Additional showers and
thunderstorms are possible Sunday during the day, but confidence
in this occurrence and the location of the thunderstorms remains
low so have forgone mention in the TAF for now.

MRM

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 9 PM CDT this evening for Audrain MO-Boone
     MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Madison MO-Moniteau MO-Monroe MO-Montgomery MO-
     Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Francois MO-
     Warren MO-Washington MO.

     Excessive Heat Warning until 9 PM CDT this evening for Jefferson
     MO-Lincoln MO-Saint Charles MO-Saint Louis City MO-Saint
     Louis MO-Sainte Genevieve MO.

IL...Heat Advisory until 9 PM CDT this evening for Fayette IL-Greene
     IL-Macoupin IL-Montgomery IL-Pike IL.

     Excessive Heat Warning until 9 PM CDT this evening for Bond IL-
     Calhoun IL-Clinton IL-Jersey IL-Madison IL-Marion IL-Monroe
     IL-Randolph IL-Saint Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Jul 29, 2:52 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
252 PM CDT Sat Jul 29 2023

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-302000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
252 PM CDT Sat Jul 29 2023

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms capable of producing damaging winds are moving across
the forecast area this afternoon through early evening.

Dangerous heat will continue for most of the region through early
evening with heat index values of 100 to 110 degrees. An Excessive
Heat Warning and a Heat Advisory are in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms across portions of the region
Sunday through Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions, including wind damage to the National Weather Service.

MRM

In the hours before

Local storm report, Jul 29, 3:52 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
352 PM CDT Sat Jul 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     Tstm Wnd Dmg     1 ESE O'Fallon          38.78N 90.70W
07/29/2023                   St. Charles        MO   Public

            Several trees down in the area of Feise Road
            and Highway K. Pictures accompanied report
            via social media. Time of occurrence
            estimated by radar.

&&

Maples
Local storm report, Jul 29, 3:55 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
355 PM CDT Sat Jul 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     Tstm Wnd Gst     2 N Hazelwood           38.80N 90.36W
07/29/2023  E60 MPH          St. Louis          MO   Public

            Report submitted via social media.

&&

Maples
Local storm report, Jul 29, 3:56 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
356 PM CDT Sat Jul 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     Tstm Wnd Gst     2 SSW Hazelwood         38.75N 90.37W
07/29/2023  M62 MPH          St. Louis          MO   ASOS

            Wind gust measured at St. Louis Lambert
            International Airport.

&&

Maples
Local storm report, Jul 29, 4:01 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
401 PM CDT Sat Jul 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Tstm Wnd Dmg     Cedar Hill              38.36N 90.64W
07/29/2023                   Jefferson          MO   Emergency Mngr

            Trees and powerlines down in the Cedar Hill
            area.

&&

Maples
Local storm report, Jul 29, 4:09 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
409 PM CDT Sat Jul 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     Tstm Wnd Gst     2 NNW Woodson Terrace   38.75N 90.37W
07/29/2023  M79 MPH          St. Louis          MO   ASOS

            Lambert St. Louis International Airport.

&&

Maples
Local storm report, Jul 29, 4:16 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
416 PM CDT Sat Jul 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     Tstm Wnd Gst     1 N Kirkwood            38.60N 90.42W
07/29/2023  E60 MPH          St. Louis          MO   NWS Employee

            Area around Kirkwood continued to gust
            around 60 mph. The area has lost power.

&&

Maples

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:47 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXCalhoun43 min
Jul 29, 3:24 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXCalhoun, Greene, Jersey, Madison, Monroe, Saint Clair36 min
Jul 29, 3:57 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXJersey, Macoupin, Madison, Monroe, Randolph, Saint Clair48 min
Jul 29, 4:47 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXBond, Clinton, Fayette, Madison, Marion, Randolph and 2 more58 min
Jul 29, 5:43 PM CDTSevere Thunderstorm WarningLSXFayette, Marion32 min
Jul 29, 12:46 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Moniteau, Monroe, Shelby59 min
Jul 29, 1:36 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXAudrain, Callaway, Franklin, Gasconade, Monroe, Montgomery and 4 more39 min
Jul 29, 1:46 PM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Ralls, Shelby44 min
Jul 29, 2:12 PM CDTSevere Thunderstorm WarningLSXAudrain, Franklin, Gasconade, Lincoln, Montgomery, Osage and 3 more48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2023Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.